• FLasmatic FLasmatic
    June 23, 2009
    why are my asthma systems getting worse when I'm taking all my meds?
    FLasmatic FLasmatic
    June 23, 2009

    I have had asthma for about 2 years now along with being treated for allergies about ten years.  Although I take all my meds, my symptoms are getting worse.  I'm always getting colds, sinus infections, upper respiratory infections and can't spend much time outside because I easily become short of breath.   My energy level has decreased. I spend most of my weekends at home just to avoid going outside and getting sick.  Even doing routine housework, I become short of breath. Since I get migraines also, I don't eat any junk food or deserts (with the exception of frozen yogart).  I am becoming very frustrated because of the continued worsening of my condition.  I am 52 years old and live in S. Florida.  Do other people experience similiar symptoms and limitations?  Does anyone take steriods on a long term basis?

     

    I take Advar 250/50 2 x day, singular, allermyst, D-Allergy (decongestant), topomax (to avoid migraines) and xanax.

     

    Thank you!

    READ MORE

FROM OUR EXPERTS

  • John Bottrell
    Health Pro
    June 24, 2009
    John Bottrell
    Health Pro
    June 24, 2009

    It sounds like you have Hardluck Asthma.  It also sounds like you are on all the right medicines.  The best thing for you to do is to continue to stay in touch with your physician so he and you can continue to work together to come up with the best methods of managing your asthma.  Likewise, you are wise to hang around a website like ours so you can learn as much as you can about this disease.  Maybe you can learn a few tips to take back to your doctor. 

     

    Yes, there are other asthmatics in the same boat as you.  Yes, most asthmatics are on inhaled corticosteroids long term to manage their asthma.  Since asthma doctors now know asthma is a disease of chronic inflammation as well as a disease of reversible airway obstruction and shortness of braeth, inhaled corticosteroid therapy is a top line therapy for the treatment of asthma. 

     

    Keep in mind that inhaled corticosteroids are relatively safe and do not cause systemic steroid side effects so long as you rinse your mouth out after each use. 

    • FLasmatic
      June 25, 2009
      FLasmatic
      June 25, 2009

      Hi Rick,

       

      Thanks for your feedback --

       

      I do have another question for you - is it true that we should avoid dairy products?

       

      Thanks again -- I guess I will just need to hang in there  -- Have a nice day!Cool

       

      Jean

      Sunny S. Florida

      READ MORE
    • John Bottrell
      July 25, 2010
      John Bottrell
      Health Pro
      July 25, 2010

      I'm not really sure about whether you should avoid dairy products.  I've never read anything about dairy being bad for asthma.  Although there may be some material I've missed.  The only time I think your doctor might suggest you avoid dairy when you have asthma is when you have an allergy to dairy.  The only way to learn that is by trial and error (the hard way) or by seeing an allergist and having an allergy test done. 

      READ MORE
    • mira
      December 11, 2010
      mira
      December 11, 2010

      I understand completely because i have had asthma for the past 20 years and i have had a few bouts throughout the years but nothing like the past year, really the past 3 months. I have been to the er 3 times this month from asthma attack. I have been thru 2 complete antibiotics, predisone regiment, using a nebulizer 4 times a day and taking antiinflammatories along with hydromet syrup and I am still have them the last trip to the er they did 4 breathing treatments within 4 hours. I wish there was something that would work and not make you shaky and make my heart race. I have been thinking of going to a pulmonologist, I have never been to one....Should I go ??

      READ MORE

FROM OUR COMMUNITY

  • Ann
    Ann
    June 25, 2009
    Ann
    Ann
    June 25, 2009

    My family doctor suggested I see a lung specialist which I did and I was diagnosed with lung cancer.  If I had not had asthma they would not have found it.  There is no pain with lung cancer.    I've had chemo and radiation and am doing fine now.  You might want to have a chest x-ray to be sure you have no other problems.

    READ MORE
    • FLasmatic
      June 26, 2009
      FLasmatic
      June 26, 2009

      Hi Ann,

       

      Sorry to hear about what happened to you -- but luckily you found the right specialist and were correctly diagnosed.  I hope you are doing well and wish you the best!

       

      I saw my doctor on Monday because I was having a really hard time breathing even after using my rescue inhaler.  He prescribed an antibiotic for my apparent sinus infection, which I didnt know I had because I am always congested, and short term 5 days of steriods.  I also was sent for the chest x-ray and lab work.  This morning I find out the results of the tests.

       

      Thanks for the suggestion.  I also tend to be one of those people who have a condition which is not always what it appears.  God Bless!

       

      Jean in Sunny S. Florida Cool

       

       

      READ MORE
  • rocky123 September 17, 2009
    rocky123
    September 17, 2009

    HI I HAVE SUFFERING FROM ASTHAMA SINCE 15  YEARS.ALL THE YEARS I BELIEVED THAT ASTHAMA IS INCURABLE. BUT I STARTED DOING BREATHING EXCERCISES( PRANAYAMA ) AND DID VIGOUROUS EXCERCISE(RUNNING,CYCLING) AND BELIEVE ME AFTER SOME MONTHS I BEGAN FELLING BETTER .THE FREQUENCY,INTENSITY OF ATTACKS HAVE REDUCED.PLEASE TRY IT YOU WILL DEFINITELY FEEL BETTER.(IT HAS BEEN PROVED MEWEDICALLY) .TILL THEN CONTINUE WITH YOUR MEDICINES. BYE

    READ MORE
  • nurse.ash911 July 24, 2010
    nurse.ash911
    July 24, 2010

    Taking all those meds together can trigger a side effect called rebound congestion, actually making your symptoms worse because your body no longer knows how to behave on its own. Talk to a doctor about this possible side effect. If you are already on advair and singulair, that should be enough. Try cutting out the other drugs (except your topomax if need be)

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.